Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Oct 3, 2017, 5:12 AM CDT for Phillips County, Rooks County, Kansas. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2017, 5:12 AM CDT (10:12 UTC)
- Expired
- Oct 4, 2017, 7:44 AM CDT
- In force
- 27 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Phillips County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 117 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bow Creek near Stockton (SKTK1). The gauge peaked at 10.38 ft at Oct 3, 2017, 6:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 13.6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06871500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
167
WGUS43 KGID 031012
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Hastings NE
512 AM CDT Tue Oct 3 2017
...The National Weather Service in Hastings has issued a flood
warning for the following rivers in Kansas...
Bow Creek Near Stockton Affecting Phillips and Rooks Counties
&&
KSC147-163-040112-
/O.NEW.KGID.FL.W.0007.171003T1012Z-000000T0000Z/
/SKTK1.1.ER.171003T0800Z.171003T0945Z.000000T0000Z.NO/
512 AM CDT Tue Oct 3 2017
The National Weather Service in Hastings has issued a
* Flood Warning for
The Bow Creek Near Stockton.
* until further notice.....
* At 4:45 AM Tuesday the stage was 10.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 10 feet by later this morning
.
* At 9.0 feet...Water overflows both banks of the river and flows
into adjacent agricultural lowland. Gravel county roads along and
crossing the Bow Creek both upsteam and downstream of the Highway 183
gauge site will begin to flood. Several of the roads that will flood
include: A Road, B Road, and 17 Road.
&&
LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
3950 9960
$$
JMBW3 follow-up statements
246
WGUS83 KGID 031150
FLSGID
Flood Statement
National Weather Service Hastings NE
650 AM CDT Tue Oct 3 2017
...The flood warning continues for the following rivers in Kansas...
Bow Creek Near Stockton Affecting Phillips and Rooks Counties
&&
KSC147-163-040250-
/O.EXT.KGID.FL.W.0007.000000T0000Z-171004T1330Z/
/SKTK1.1.ER.171003T0800Z.171003T1101Z.171003T1930Z.NO/
650 AM CDT Tue Oct 3 2017
The Flood Warning continues for
The Bow Creek Near Stockton.
* At 6:45 AM Tuesday the stage was 10.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* At 9.0 feet...Water overflows both banks of the river and flows
into adjacent agricultural lowland. Gravel county roads along and
crossing the Bow Creek both upsteam and downstream of the Highway 183
gauge site will begin to flood. Several of the roads that will flood
include: A Road, B Road, and 17 Road.
&&
LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
3950 9960
$$
JMBW133
WGUS83 KGID 031910
FLSGID
Flood Statement
National Weather Service Hastings NE
210 PM CDT Tue Oct 3 2017
...The flood warning continues for the following rivers in Kansas...
Bow Creek Near Stockton Affecting Phillips and Rooks Counties
&&
KSC147-163-041009-
/O.EXT.KGID.FL.W.0007.000000T0000Z-171004T1607Z/
/SKTK1.1.ER.171003T0800Z.171003T1101Z.171003T2207Z.NO/
210 PM CDT Tue Oct 3 2017
The Flood Warning continues for
The Bow Creek Near Stockton.
* At 1:30 PM Tuesday the stage was 9.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...Bow Creek should continue to fall to below flood stage
by late this afternoon or this evening.
* At 9.0 feet...Water overflows both banks of the river and flows
into adjacent agricultural lowland. Gravel county roads along and
crossing the Bow Creek both upsteam and downstream of the Highway
183 gauge site will begin to flood. Several of the roads that will
flood include: A Road, B Road, and 17 Road.
* This warning includes the reach of Bow Creek across far northern
Rooks and far southern Phillips counties.
&&
LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
3950 9960
$$
Pfannkuch708
WGUS83 KGID 041244
FLSGID
Flood Statement
National Weather Service Hastings NE
744 AM CDT Wed Oct 4 2017
...The flood warning is cancelled for the following rivers in
Kansas...
Bow Creek Near Stockton Affecting Phillips and Rooks Counties
&&
KSC147-163-041314-
/O.CAN.KGID.FL.W.0007.000000T0000Z-171004T1607Z/
/SKTK1.1.ER.171003T0800Z.171003T1101Z.171004T1112Z.NO/
744 AM CDT Wed Oct 4 2017
The Flood Warning is cancelled for
The Bow Creek Near Stockton.
* At 7:00 AM Wednesday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 6:12 AM Wednesday.
* Forecast...The river will continue to fall to 4.9 feet by tomorrow
morning.
* More rain will fall over the area today through Friday. However...
rainfall amounts are not expected to be high enough to result in
more flooding.
&&
LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
3950 9960
$$
KelleyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Oct 3, 4:08 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 3, 4:08 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Hastings NE 408 AM CDT Tue Oct 3 2017 .SHORT TERM...(Today and tonight) Issued at 408 AM CDT Tue Oct 3 2017 This morning: The cold front is slowly moving southeast across the area with a broken line of rain and thunderstorms approximately from Columbus, NE southwest to Hill City, KS. South of this front, southerly winds are breezy with frequent gusts to 30 mph. Behind the precipitation/front winds are northerly around 15 to 20 mph. An abundant amount of rain fell across portions of north central Kansas and south central Nebraska along and ahead of the cold front with reports of 3 to 4 inches of rain in some locations. Temperatures behind the front are in the 50s and 60s while ahead of the front temperatures are still in the 70s as of 4am. Today: The cold front is expected to slowly continue to track southeast across the remainder of the area and into eastern Kansas during the day today. Expecting a few scattered showers/thunderstorms, but overall less precipitation than was seen overnight. Expect much of the area to be dry throughout the day, except for areas generally along and south of a York to Osborne, KS line. Temperatures will fall as the front moves through with temps behind the front continuing to be in the low 60s throughout the day. Tonight: Precipitation is expected to lift back to the north during the overnight hours, but did cut back on the northward extent quite a bit from the previous forecast. Think the best chance for showers overnight will be south of Interstate 80...with the best chances along the NE/KS border and over north central Kansas. With portions of Rooks, Phillips and Smith counties receiving a large amount of rain the past couple of days, will need to watch for additional flooding concerns with this precipitation. .LONG TERM...(Wednesday through Monday) Issued at 408 AM CDT Tue Oct 3 2017 Wednesday - Friday: Weak ridging builds into over the area as surface high pressure slides southeast on Wednesday with southwesterly flow returning for Thursday. The chances for precipitation continue for Wednesday and Thursday. It does not look like it will rain the whole of Wed and Thurs, but at least off and on. Skies will remain cloudy and temperatures will remain cooler on Wednesday in the 60s, but by Thursday the surface flow becomes southerly and warm air advection increases allowing temps to warm back into the low 70s. On Friday the disturbance that had previously been cut off from the main flow will begin to move eastward. Lee troughing will develop with a cold front extending across the forecast area by Friday afternoon. As this upper disturbance approaches, precipitation potential will increase. Saturday - Monday: The upper disturbance swings through by Saturday morning and the area begins to dry out with clear skies and warmer temps for Saturday. There are discrepancies with the timing of the next upper disturbance and associated cold front moving across the area, and so there is uncertainty regarding the details for Sunday and Monday. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday) Issued at 1239 AM CDT Tue Oct 3 2017 Thunderstorms are currently impacting both KEAR/KGRI and will continue through the next few hours. In addition to thunderstorms there is low level wind shear and low IFR/MVFR ceilings. The cold front will continue to move through with the thunderstorms. Winds will be north to northwesterly and not as gusty as the south winds ahead of the front. Ceilings and visibilities will be lower post frontal with IFR to LIFR conditions possible during the morning hours. Conditions are expected to improve during the daylight hours back to IFR at both terminals. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Billings Wright LONG TERM...Billings Wright AVIATION...Billings Wright
Hazardous weather outlook, Oct 2, 5:35 PM CDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 535 PM CDT Mon Oct 2 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 032245- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 535 PM CDT Mon Oct 2 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Thunderstorms are expected to develop and move across a large portion of the forecast area tonight. There is the potential for some storms to be strong or severe...with hail near the size of half dollars and wind gusts near 60 mph being the primary threats. Heavy rainfall will also be possible, and may result in localized flooding. In addition...an isolated tornado or two will be possible during the evening hours across portions of north central Kansas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorm chances remain in the forecast through the remainder of the work week. Severe weather is not anticipated through Wednesday, but it is too early at this point to confidently assess the potential for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this evening. Any reports of hail...strong thunderstorm wind gusts...or funnel clouds are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Local storm report, Oct 2, 11:23 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1123 PM CDT MON OCT 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLOOD GLADE 39.68N 99.31W
10/02/2017 PHILLIPS KS LAW ENFORCEMENT
ONE FOOT OF WATER OVER THE HIGHWAY AT THIS
TIME.
&&
THIESSpecial weather statement, Oct 3, 12:00 AM CDT, 5 hours 12 minutes before
Special Weather Statement National Weather Service Hastings NE 1200 AM CDT Tue Oct 3 2017 KSZ006-007-018-019-NEZ041-048-049-062>064-075>077-085>087-030600- Smith-Jewell-Osborne-Mitchell-Nance-Merrick-Polk-Hall-Hamilton- York-Adams-Clay-Fillmore-Webster-Nuckolls-Thayer- Including the cities of Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Fullerton, Genoa, Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, Aurora, York, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 1200 AM CDT Tue Oct 3 2017 ...STRONG SOUTHERLY WINDS AHEAD OF THUNDERSTORMS... An area of strong southerly wind associated with a strong pressure gradient and mixing down of strong winds aloft are occurring across areas generally along and east of Highway 281 in Nebraska and Kansas. Wind gusts will be 30 to 40 mph with some areas reaching gusts to 50 to 55 mph. These winds are not associated with thunderstorms that may be approaching from the west. Billings Wright
Local storm report, Oct 3, 12:08 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1208 AM CDT TUE OCT 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM HEAVY RAIN 5 W AGRA 39.75N 99.21W
10/02/2017 M4.35 INCH PHILLIPS KS PUBLIC
SINCE 7AM. 3.98" OF THAT SINCE 7PM.
&&
THIESThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:17 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 43 min |
| Oct 2, 8:16 PM CDT | Severe Thunderstorm Warning | GID | Smith | 44 min |
| Oct 2, 9:18 PM CDT | Special Weather Statement | GID | Phillips, Rooks | 42 min |
| Oct 2, 9:57 PM CDT | Special Weather Statement | GID | Phillips, Rooks | 48 min |
| Oct 2, 10:16 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 44 min |
| Oct 2, 10:33 PM CDT | Areal Flood Advisory | GID | Phillips, Rooks | 6 hr |
| Oct 2, 11:00 PM CDT | Special Weather Statement | GID | Phillips, Rooks | 60 min |
| Oct 2, 11:25 PM CDT | Flash Flood Warning | GID | Phillips, Rooks | 6 hr |
| Oct 3, 1:08 AM CDT | River Flood Warning | GID | Phillips | 24 hr |
| Oct 3, 1:15 AM CDT | Areal Flood Advisory | GID | Smith | 8 hr |
| Oct 3, 3:13 AM CDT | Areal Flood Warning | GID | Phillips | 6 hr |
| Oct 3, 5:30 AM CDT | Areal Flood Advisory | GID | Phillips, Rooks | 4 hr |
| Oct 3, 9:38 AM CDT | Areal Flood Advisory | GID | Phillips, Rooks | 10 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.